Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 167, NWS Shreveport, LA

September 6, 2001Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 6, 2001, 5:36 PM CDT for Webster Parish, Louisiana. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 6, 2001, 5:36 PM CDT (22:36 UTC)
Expired
Sep 6, 2001, 6:00 PM CDT
In force
24 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Webster Parish, LA

What was reported inside it

TimeReportWhereRemark
Sep 6, 5:49 PM CDTThunderstorm Wind 55 EDixie Inn, LASeveral large trees down across I-20.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WUUS54 KSHV 062237
SVRSHV
LAC119-062300-
/NEW.KSHV.SV.W.0012.062236-062300/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 PM CDT THU SEP 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER PARISH IN NORTHWEST LOUISIANA

* UNTIL 600 PM CDT

* AT 536 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF SIBLEY...OR
  ABOUT 12 MILES SOUTH OF MINDEN...MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SIBLEY AT 550 PM CDT
  MINDEN AT 600 PM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH
AND POSSIBLY LARGE HAIL TO ONE INCH IN DIAMETER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  WEBSTER PARISH IN NORTHWEST LOUISIANA
UNTIL 600 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:25 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Sep 6, 3:25 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT THU SEP 6 2001

CONVECTION SPREADING NORTHEAST ACROSS CWA WITH SHORTWAVE. AFTERNOON
HEATING ADDING TO THE ACTIVITY SO MOST EXPECTED DURING THE EVENING
HOURS...THUS INDICATED SUCH ON THE ZONES. ON FRIDAY AHEAD OF
FRONT...PRECIP WILL BE PRIMARILY CAUSED BY AFTERNOON HEATING...THUS
ONLY ISOLATED EXPECTED AT THIS TIME. FRONT WILL NEAR NORTHWEST ZONES
LATE FRIDAY NIGHT...SO WILL CARRY IN ZONES FOR LATE IN PERIOD.
EXPECT FRONT TO CROSS CWA SATURDAY INTO SATURDAY NIGHT...AND BY
EARLY SUNDAY SHOULD BE SOUTH OF FORECAST AREA. AVN IS THE FAST MODEL
WITH THIS SYSTEM...ABOUT 6 HOURS FASTER THAN ETA. SINCE IT HAS BEEN
CONSISTENT PAST FEW RUNS...WILL FOLLOW TIMING. WILL CARRY PRECIP IN
SOUTHERN MOST ZONES FOR EARLY SUNDAY...BUT CHANCE IS RATHER SMALL.
MONDAY THROUGH THURSDAY LOOK DRY...WITH MILD OVERNIGHT LOWS.
DAYTIME HIGHS MOSTLY 85 TO 90 DURING THIS PERIOD MOST WITH LOW
HUMIDITY. RETURN OF THE MOISTURE SHOULD HOLD OF UNTIL THURSDAY.

PRELIMS....

SHV 072/092/073/088 3214
MLU 072/092/073/090 2215
TXK 074/090/074/086 4234
TYR 073/091/074/085 5233
LFK 072/092/073/091 3223

.SHV...NONE

14

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.